MAUDE Adverse Event Report: ARTHREX, INC. COMPRESSION FT SCREW; SCREW, FIXATION, BONE

ARTHREX, INC. COMPRESSION FT SCREW; SCREW, FIXATION, BONE
Catalog Number AR-8730-34H
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No device malfunction identified.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Lot number was not provided so device history record review cannot be performed.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The most likely cause of this event is improper bone preparation and/or surgical technique.Device requested but not yet received.
 
Event or Problem Description
It was reported that at the end of the implantation, the screw broke.A part of the broken screw remained in the patient's bone.It was not reported which screw was successfully used to finish the surgery.The surgery ended well.

Brand Name
COMPRESSION FT SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5989907
Report Number1220246-2016-00404
Device Sequence Number10783323
Product Code HWC
UDI-Device Identifier00888867127067
UDI-Public00888867127067
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 09/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8730-34H
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2016
Initial Report FDA Received Date09/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;